It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board

  • From hypo to hyper without feeling good

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 08-12-2004, 05:00 PM   #1
    eleni61
    Member
     
    eleni61's Avatar
     
    Join Date: Apr 2004
    Location: Southeast Missoui
    Posts: 84
    eleni61 HB User
    From hypo to hyper without feeling good

    Hi, I have been taking synthroid for about 3 months. First 25 mcg for 4 weeks then 50 mcg for 7 weeks. Found a good doctor that prescribed me armour. He did blood work and said I have gone hyper!. I knew I wasn't feeling well; shortness of breath and heartrate faster when moving around; severe eye irritation. Well unfortunately I took armour for two days and it did not help. I have to say that taking 1/4 grain did not cause any symptoms at all. I was going to not taking any meds for about a week and then try to take the armour at about 1/8 dose daily for a week or so. What do you think. Since stopping the meds( for about 3days) I am now hypo again but don't want to tax my adrenal glands as I have been under alot of stress this month already and have a feeling they a the reason for this problem. Help! I am starting a jobe next week and have to be able to drive to it.

    After 4 weeks of 25 mcg of synthroid:

    FT3 3.3 (2.3-4.2)
    FT4 1.04 (.71-1.85)
    TSH 3.490 (.320-5.00)

    After 7 weeks of 50 mcg of synthroid:

    FT4 2.17H (.71-1.85)
    FT3 4.8 H (2.3-4.2)
    TSH .027
    uptake 39 H normal
    T4 14.3 H
    Doctor asked if I take birth control pills; I don't but tend to have high estrogen levels. I also took the synthroid before the test. I have hashis and wonder if I had an attack. A few weeks before, I felt bad and my thyroid hurt.

    Thanks for your info.

     
    Sponsors Lightbulb
       
    Old 08-12-2004, 05:34 PM   #2
    midwest1
    Senior Veteran
    (female)
     
    Join Date: Jan 2003
    Location: Missouri, USA
    Posts: 12,925
    midwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB User
    Re: From hypo to hyper without feeling good

    Hi eleni... I don't quite get the gist of your question.
    Let's start with this statement: "Well unfortunately I took armour for two days and it did not help." What do you mean by that? Did you want it to eliminate your hyper symptoms, or the hypo? It doesn't ever have much effect on anything in only two days.

    Next: "I have to say that taking 1/4 grain did not cause any symptoms at all." What do you mean by "cause any symptoms"? Do you mean side effects or something else?

    And last: "I was going to not taking any meds for about a week and then try to take the armour at about 1/8 dose daily for a week or so." If the Armour caused no "symptoms at all", why do you feel the need to now take it in gradual increases?
    Sorry for all the questions, but it isn't clear to me what you're asking.

    You have had much the same experience with Synthroid that I did. Even the smallest dose (50 mcgs... 25 mcgs is considered a "non-dose") made me hyper like you. I had to stop it. I was off of it for a month before I started on Armour, and I had no problems at all making the switch. The T4 from the Synthroid stays in your system for about 2 weeks. You should be able to take a reduced dose of Armour in that time period, and go up to the prescribed dose after that. Or, if you have hyper symptoms in those first two weeks, just take nothing during that time, and start with the full dose of Armour afterward.

     
    Old 08-12-2004, 05:58 PM   #3
    hisdestiny63
    Junior Member
     
    hisdestiny63's Avatar
     
    Join Date: Jul 2004
    Posts: 24
    hisdestiny63 HB User
    Re: From hypo to hyper without feeling good

    Hi:
    I was confused also by your post. Usually, it can take up to 4-6 weeks once you start on thyroid replacement before you feel any difference (I am referring to your taking Armour, you said you stopped after 2 days because it made no difference). Why not give it more time? I have been hypo and have Hashi's for over 10 years and it usually will take me at least 4 weeks before I feel halfway decent. It is my understanding that if you take too much thyroid med you can go from hypo to hyper (although that has never happened to me), that is probably why your doctor changed your meds. By not taking your meds your levels will continue to climb. I am not sure about being hyper so maybe someone can give some input, but I can tell you that if you let your levels get out of whack for too long it can cause complications, as I am finding out now. My levels were going crazy for 2 years and my meds were not adjusted so now I am suffering the consequences of it. Open communication between you and your doctor is the key here. If something needs explaining, asked that it be explained.
    HTH
    Sheri

     
    Old 08-13-2004, 05:47 AM   #4
    eleni61
    Member
     
    eleni61's Avatar
     
    Join Date: Apr 2004
    Location: Southeast Missoui
    Posts: 84
    eleni61 HB User
    Cool Re: From hypo to hyper without feeling good

    I am sorry to be confusing. This thyroid problem has put me under alot of stress. What I meant is that I probably shouldn't have taken any meds instead of taking the armour for two days because I was still feeling terrible from the synthroid. The hyper symptoms are gone now. I think I will try to get something at the health food store to support my adrenal glands in addition to the armour. I am afraid to take any more then the 1/8 starting dose until I get the rest of the synthroid out of my system because I am afraid of going hyper again. I am glad that I am not alone with not being able to take synthroid.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Need advice from those who've been titrating longer than I Clarissa234 Thyroid Disorders 5 08-30-2007 04:42 PM
    HELP... When does the suffering end? I go from HYPO/HYPER constantly.. jennyVee Thyroid Disorders 1 08-17-2007 08:20 PM
    Negative Effects On Body from High TSH Zilct Thyroid Disorders 2 01-13-2007 01:50 PM
    Panic Attacks from Hypothyroidism bobafett573 Thyroid Disorders 24 05-23-2005 08:56 PM
    Hashi's hyper/hypo...Am I crazy?? Diane1791 Thyroid Disorders 4 03-14-2005 10:56 AM
    Am I hyper ? or still hypo ? lab results mintchocolate Thyroid Disorders 7 01-27-2004 08:14 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 02:11 PM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!